Alert archive / California / High Wind Warnings in 2020

High Wind Warning 4, NWS Hanford, CA

December 6, 2020

NWS Hanford, CA issued this high wind warning at Dec 6, 2020, 2:13 AM PST. It took effect at Dec 6, 2020, 10:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2020, 2:13 AM PST (10:13 UTC)
In effect from
Dec 6, 2020, 10:00 PM PST
Expired
Dec 7, 2020, 11:51 AM PST
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

287 
WWUS76 KHNX 061013
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
213 AM PST Sun Dec 6 2020

CAZ192-061900-
/O.UPG.KHNX.HW.A.0003.201207T0600Z-201208T0600Z/
/O.NEW.KHNX.HW.W.0004.201207T0600Z-201208T0600Z/
Central Sierra-
Including the cities of Devils Postpile, Florence Lake, 
Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, 
and Wawona
213 AM PST Sun Dec 6 2020

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST MONDAY...

* WHAT...Northeast winds 25 to 35 mph with canyon wind gusts up to
  60 mph. Wind gusts up to 70 mph possible along the Sierra 
  Nevada crest.

* WHERE...Central Sierra Nevada from Yosemite to Kings Canyon
  National Park.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of high tree mortality may see
  widespread tree damage in strong wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
ab
4 follow-up statements
005 
WWUS76 KHNX 061838
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1038 AM PST Sun Dec 6 2020

CAZ192-070630-
/O.CON.KHNX.HW.W.0004.201207T0600Z-201208T0600Z/
Central Sierra-
Including the cities of Devils Postpile, Florence Lake, 
Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, 
and Wawona
1038 AM PST Sun Dec 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST MONDAY...

* WHAT...Northeast winds 25 to 35 mph with canyon wind gusts up to
  60 mph. Wind gusts up to 70 mph possible along the Sierra Nevada
  crest.

* WHERE...Central Sierra Nevada from Yosemite to Kings Canyon 
  National Park.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

BSO
713 
WWUS76 KHNX 070603
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1003 PM PST Sun Dec 6 2020

CAZ192-071415-
/O.CON.KHNX.HW.W.0004.000000T0000Z-201208T0600Z/
Central Sierra-
Including the cities of Devils Postpile, Florence Lake, 
Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, 
and Wawona
1003 PM PST Sun Dec 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST MONDAY...

* WHAT...Northeast winds 25 to 35 mph with canyon wind gusts up 
  to 60 mph. Wind gusts up to 70 mph possible along the Sierra 
  Nevada crest.

* WHERE...Central Sierra Nevada from Yosemite to Kings Canyon 
  National Park.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
358 
WWUS76 KHNX 071407
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
607 AM PST Mon Dec 7 2020

CAZ192-080015-
/O.CON.KHNX.HW.W.0004.000000T0000Z-201208T0600Z/
Central Sierra-
Including the cities of Devils Postpile, Florence Lake, 
Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, 
and Wawona
607 AM PST Mon Dec 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...East to Northeast winds 25 to 35 mph with canyon wind 
  gusts up to 60 mph. Wind gusts up to 70 mph possible along the 
  Sierra Nevada crest.

* WHERE...Central Sierra Nevada from Yosemite to Kings Canyon 
  National Park.

* WHEN...From 10 PM this evening to 10 PM PST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
543 
WWUS76 KHNX 071951
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1151 AM PST Mon Dec 7 2020

CAZ192-072100-
/O.CAN.KHNX.HW.W.0004.000000T0000Z-201208T0600Z/
Central Sierra-
Including the cities of Devils Postpile, Florence Lake, 
Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, 
and Wawona
1151 AM PST Mon Dec 7 2020

...HIGH WIND WARNING IS CANCELLED...

The High Wind Warning has been cancelled. Winds have weakened in 
this area, and gusts are no longer expected to reach warning 
criteria.

$$

BSO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Dec 5, 1:36 PM PST, 12 hours 37 minutes earlier.

Area forecast discussion, Dec 5, 1:36 PM PST, 12 hours 37 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
136 PM PST Sat Dec 5 2020

.SYNOPSIS...Dry weather with mild afternoons and chilly nights
will continue through at least the next 7 days. A low pressure
system dropping from the Great Basin into southern California will
bring a period of breezy to windy conditions over the mountain
areas Sunday night into Monday night.

&&

.DISCUSSION...Satellite loops show a band of high clouds moving
along the coast of CA and inland into our forecast area this
afternoon. A high amplitude ridge of high pressure remains
situated over much of the Western U.S. and into southern Canada.
Temperatures will continue mild, or with daily highs running
several degrees above average, during the afternoons today through
next weekend. Low temperatures will fall to near the freezing mark
in the coldest San Joaquin Valley locations at least tonight and
again Sunday night.

A strong upper-level low is progged to approach our forecast area
by late Sunday night. This feature will likely produce strong
northeasterly winds over the ridgetops and below the westward-
facing passes and canyons in the Sierra Nevada from late Sunday
night through Monday evening. The strongest gusts are expected in
the high country mainly around Yosemite and south towards Kings
Canyon NP; gusts could reach around 55 to 70 miles per hour in
quite a few spots. Thus, have issued a High Wind Watch to cover
this portion of the Sierra Nevada from late Sunday night until
Monday evening. As the low moves towards Southern California
during the day on Monday, expect gusty easterly winds to spread
southward, with some downsloping possible into westward-facing
canyons in the southern Sierra Nevada and Kern County mountain
areas. This may produce challenges in terms of forecasting
temperatures, as well as low humidity, on Monday and into
Tuesday.

The upper-level low will continue its journey southward and move
over Southern California by Monday night, and winds will likely
decrease a bit in the southern Sierra Nevada, especially south of
Kings Canyon NP into the Kern County mountains. However, dry
conditions will persist on Tuesday and for the next several days,
as a high pressure pattern will return. No precipitation is
expected for at least the next seven days.

&&

.AVIATION...Areas of MVFR visibilities in haze and mist in the
San Joaquin Valley. Otherwise, VFR conditions will prevail for the
next 24 hours across the Central CA Interior.

&&

.AIR QUALITY ISSUES...
On Sunday December 6 2020... Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno... Kern... Kings...
Madera and Tulare Counties.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Sunday evening through Monday evening for
CAZ192.

Fire Weather Watch from late Sunday night through Tuesday
afternoon for CAZ593>597.

&&

Public/Aviation/Fire Wx...BSO
PIO/IDSS..................CMC

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 11:16 AM PSTRed Flag WarningHNXFresno, Kern, Tulare55 hr

Nearby

High Wind Warnings in California, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.